Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this normal?
Aug 1, 2010

Hello!

i)Infected between sept 2008 and June 2009. ii) Diagnosed sept 2009 with cd4 384 vl 25 000 and %21 iii) Repeated two weeks later cd4 384 iv) January 2010 cd4 467 vl 18 500, no percentage given v) June 2010 cd4 290 vl 28 000, 26% vi) Two weeks later cd4 261 vl 28 000 16%

How can my percentage be so unstable? How can I have dropped 200+ cd4 in less than 6 months? Is it not worrying to drop 30 cd4 in two weeks?

I am starting treatment on truvada and efavirenz to be changed to Atripla after one month. I asked the doctor if I could postpone treatment for 3 weeks until I take an exam and he said 3 weeks won't make much of a difference with cd4 over 250. He said that a drop of 30 t cells in two weeks could be due to many factors and doesn't necessarily mean it would drop by around 45 in 3 weeks. However, given it has dropped 200 in 6 months, should I risk postponing for 3 weeks? I'm conscious that the lower I start the less I'll climb in terms of t cells so don't want to risk dropping another 45 or so in the next 3 weeks as that would make me borderline AIDS.

All I can think is that the cd4 467 i got in january and the recent 26% i got were blips.

thanks for your help

Response from Dr. Holodniy

In general, I agree with your doctor and the decision to start Atripla. Hard to know what exactly is causing the decline, but even in September you were on the borderline of having to start meds, given where your CD4 count and percent were. I think you can wait, finish the exam, and get on meds. You will see your counts go up dramatically thereafter once the virus is under control.



Previous
Elite controller declining and freaked out
Next
Metric Confusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement